MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES DR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED
Model Number 774F75
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during use in patient, after a left ventricular assist device (lvad) placement, this swan ganz catheter provided incorrect mixed venous oxygen saturation (sv02) value.The hemosphere indicated an svo2 of 84% while the gas showed 48%.After this calibration, it was a good measurement until there was suddenly another increase to 63%, while the gas was at 43%.No error message was displayed.There was no allegation of patient injury.Patient demographics were requested and unable to be obtained.
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation).Updated section d9, h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).The device was received for evaluation.The report of "incorrect mixed venous oxygen saturation (sv02) value" was unable to be confirmed.Catheter passed in-vitro calibration in received condition.Balloon inflated clear and concentric and remained inflated for 5 minutes without leakage.All through lumens were patent without any leakage or occlusion.No visible damage was observed from returned syringe.As per further testing, the catheter passed attenuation test.Catheter body had a kink at 95cm from tip.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Concerning the report of incorrect values, no root cause could be determined since the failure mode could not be confirmed during the device evaluation.As part of the manufacturing process the units go through an optical inspection process to measure the svo2 and final packaging inspection.Additionally, with regards to the issue of kink encountered during product evaluation, based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.

Brand Name
SWAN-GANZ CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key22793391
Report Number2015691-2025-06604
Device Sequence Number18221289
Product Code DYG
UDI-Device Identifier00690103146998
UDI-Public(01)00690103146998(17)260910(11)240910(10)65955338
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2026
Device Model Number774F75
Device Lot Number65955338
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown